Doctor insights on:
Bromfed Dm Adverse Effects
I gave my 3 year old son about 3 ml of bromfed dm and his supposed to have 2.5ml will that hurt him?
Unlikely: There is little difference between the 2 doses listed and at that level it is unlikely to cause any problem. It is also not likely to do much good. Many studies in the US have found little if any benefit from using such products in kids under 6. It gives you something to do, bit beyond that, I don't consider it worth the time. ...Read more
Almost certainly OK: Expiration dates are generally not the time when the power of a medication falls outside the effective range. There may be slight decay of effectiveness, if stored avoiding excess heat, you should get the effect you want from Bromfed that is out of date ...Read moreSee 1 more doctor answer
Define "safe": This & similar medications have been used for years after approval of the FDA. Many were prescription only until eventually moving to an over the counter status. In size appropriate doses they are considered safe.Studies over the last decade or so show little if any benefit to kids under 12. ER visits due to child directed overdoses led many to consider them more a threat than a benefit. ...Read more
My just turned 3 year old son was prescribed Bromfed dm 2.5ml every 4 hrs. I accidentally gave him 5ml. He weighs 34lb. I gave it 1.5hrs ago and he se?
It happens: At that weight the amount shouldn't hurt him.It may well show some side effects.Since it is a combination med it migght make him hyper or groggy depending on his sensitivity to the components. I find little value in these products and don't use them under the age of 6. Far too many kids decide to self medicate at some point trying to mimic what mom gives them to help them "feel better" ...Read more
Hi i accidentally gave my daughter who turns 4 in january 2 tsps of bromfed-dm cough syrup mor instead of 1/2 tsp. will she be ok?
I gave my 2yr old bromfed dm 6hrs after giving her benadryl. Did I do something wrong? Will.she be ok?
Define wrong ?: Neither drug is recommended for kids under 6. They used to be given often but more than a decade ago we realized more kids ended up in ER's with an overdose than got any benefit from them. Their main "benefit" was it gave you something to do.But they thicken the kids secretions and make them harder to cough out.A little honey in lemon juice can actually help more. ...Read moreSee 1 more doctor answer
My 9 month old has congestion and was given bromfed dm but she also takes pulmicort by nebulizer for Rad is these safe together and if so how far apa?
No bromfed! : A 9 month old should not be taking bromfed! Congestion in a child this age should be treated with simple home remedies, like bulb auctioning with saline drops and breathing in humid air (like sitting in a bathroom with a steamy shower running). She can continue the pulmicort as prescribed but please don't give her bromfed! Can cause dangerous side effects. ...Read more
If my 7 yr old is taking Bromfed Dm and got attacked by Mosquitos is it safe to use Benadryl (diphenhydramine) to help with itching while taking Bromfed Dm?
Been having chest pains and numbness in left arm. Have been taking Nexium (esomeprazole) 2xs daily and Bromfed dm 3xs daily. What could cause this?
See your doctor: Your symptoms may be signs of something significantly wrong. One cannot tell without a complete history, physical and possible lab/imaging tests. Follow with your doctor as soon as you can. Things that can cause pains in chest and ribcage include heartburn, pneumonia, gallbladder problems, liver disease, kidney problems, heart attacks, or blood clots. ...Read more
Yes: There are no drug interactions.Get a more detailed answer ›
13yr old son , croupy cough for three weeks also has mucous on amox/clav, prednisone, Bromfed dm, xopenex (levalbuterol) but no major improvemnet can this be pnemoni
Unlikely: The fact that the cough is croupy indicates that the vocal cords are involved. However, given the lack of response to a multitude of treatments makes me wonder if the cough could be whooping cough. Obviously your son has seen a physician, but i would suggest the possibility of whooping cough. The diagnosis can be made by checking pertussis antibody titers. ...Read moreSee 2 more doctor answers
Can I take dimetapp cold and allergy with Mucinex (guaifenesin) dm, or will there be adverse effects?
Very cautiously;: There're some possible side effects especially with long-term use. ...Read more
Medication Effects: Since you did not describe what the side effects are or what you were treating in the first place, my first thought is that this is most likely not side effects from this medication but symptoms of the underlying problem. ...Read more
Ultimately : Given enough time, all medications will expire. This means that the medication has lost its therapeutic action. Everything gets old, even medications. The decay rate differs with different drugs. ...Read more
Do Not!!!: The medication is not labeled to be used for such and should not be. Pass this on to those involved in this practice please. ...Read more